Changing from effexor XR to Zispin (Remeron)

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Twopeople
New Member


Date Joined Feb 2007
Total Posts : 11
   Posted 2/13/2007 8:27 AM (GMT -7)   
Hi all,
My current episode of depression/anxiety started Oct 06 and doc decided to try Lithium instead of my usual med Effexor XR. I was getting worse with Lithium so doc added in 225mg Effexor XR. I have had good results with just Effexor previously. Before xmas doc decided to cut out the Lithium which was a rollercoaster of ups and downs. I have been completely off Lithium for a month now and doc put Effexor up to 262.5mg. Never on this high a dose before - 225mg was max but only for a few weeks. Had a couple of good weeks on 262.5 but now feel I am starting to slide again. Can this be possible on such a high dose? Doc also metioned changing to Zispin (Remeron) but I am terrified to change. Any advice really appreciated.

Geebs
Regular Member


Date Joined Jan 2007
Total Posts : 184
   Posted 2/13/2007 5:29 PM (GMT -7)   
It's not unusual for people to take more than 300mg of Effexor XR if there is some response at lower doses and you can tolerate the side effects. But this depends on your history and diagnosis, particularly if this is a new episode of illness.

Is there bipolar in your picture?

LondonGirl22
Veteran Member


Date Joined Jan 2006
Total Posts : 1629
   Posted 2/14/2007 4:12 AM (GMT -7)   
Hi Two People,
 
Welcome to Healing Well?
 
I take effexor and have been taking 225mg and have just reduced in the last week.  I take the ordinary effexor which is no different except your type is a slow release dose.
I know the highest dose is about 375mg a day of venlafaxine but this will be the decision of your doctor. 
Ive left a link at the bottom here for you which is a site called 'focus on venlafaxine (effexor)'
 
Take care
 
http://www.priory.com/focus1.htm#Final

Victoria x

Contact me at: victoria@healingwell.net

Xx Sometimes we all have to go a little crazy just to stay sane /

www.healingwell.com/donate


Twopeople
New Member


Date Joined Feb 2007
Total Posts : 11
   Posted 2/14/2007 5:00 AM (GMT -7)   
Thanks so much for replying. It is good and reassuring to know that there is someone out there. Since late teens I have had recurring bouts of depression but didn't know what it was as it felt mostly like anxiety. Up until several episodes ago I was prescribed prothiaden which had moderate results. Then my doc changed me to effexor and I thought I had found the miracle drug as it worked really well during my last few episodes. I was on a maintenance dose of 75mg but was advised by a phychiatrist to stop taking the maintenance dose of antidepressant as he prefers mood stabilisers. I only lasted about 3 months off my meds but then for the first time felt myself getting high, not very manic but certainly more creative, talkative, outgoing, confrontational than I would normally be. Hence the Lithium. My doc started me on Lithium and when the slide into depression started increased the lithium rather than start me back on effexor. I then went back onto effexor + lithium. The lithium was a nightmare as I probably didn't need it but it also seems to have slowed down the effectiveness of the effexor. I am now 4 and half months into this episode with up and downs. I would normally be weaning off back to my maintenace dose by now. I feel like I am getting nowhere.

Geebs
Regular Member


Date Joined Jan 2007
Total Posts : 184
   Posted 2/14/2007 6:24 AM (GMT -7)   
Definitely work closely with your psychiatrist on this. Antidepressants can drive manic cycles and a mood stabilizer is a must.
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 06, 2016 1:27 AM (GMT -7)
There are a total of 2,733,393 posts in 301,111 threads.
View Active Threads


Who's Online
This forum has 151251 registered members. Please welcome our newest member, Danann.
222 Guest(s), 1 Registered Member(s) are currently online.  Details
Girlie


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer